Hail, Bowman
- When
- April 17, 4:49 PM CST to 4:55 PM CST
- Where
- Bowman County, 8 mi SE of Bowman
- Measured
- 1.75 in hail
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 46.100, -103.283
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before the first event at Apr 17, 2:30 PM CST, 2 hours 19 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 PM CDT MON APR 17 2006 .SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... COMPLEX WEATHER PATTERN CONTINUES...RAIN AND SNOW AMOUNTS ARE THE MAIN FORECAST CONCERN. NAM AND GFS ARE FAIRLY CLOSE...ALTHOUGH GFS TRACKING SYSTEM SLIGHTLY NORTH OF NAM. HAVE GENERALLY FOLLOWED GFS. SATELLITE PICTURES SHOW CONVECTION STARTING IN THE CLEAR AREA ACROSS NORTHEAST MONTANA. THIS ACTIVITY WILL PROGRESS INTO WESTERN NORTH DAKOTA TONIGHT. COULD SEE SOME ISOLATED SEVERE THUNDERSTORMS SOUTHWEST THIS EVENING. VERY SHARP FRONTAL BOUNDARY ACROSS WESTERN NORTH DAKOTA ON TUESDAY. WINDS WILL BE GUSTY TO THE WEST...SO WILL GO WITH A WIND ADVISORY. BECAUSE OF WEAK WINDS ALOFT...DECIDED NOT TO GO WITH A HIGH WIND WARNING. H8 TEMPERATURES WILL ALSO FALL BELOW ZERO WEST OF THIS BOUNDARY ON TUESDAY...BUT FEEL THAT THREAT PERIOD FOR SNOW POTENTIAL WILL BE TUESDAY NIGHT AND INTO WEDNESDAY AS COLDER AIR CONTINUES TO FILTER IN. QPF AMOUNTS WILL CERTAINLY BE THERE...JUST NOT SURE HOW MUCH SNOW WILL ACTUALLY ACCUMULATE. BUT DEFINITELY FEEL LIKE A WINTER STORM WATCH FOR WIND AND SNOW IS PRUDENT FOR TUESDAY NIGHT AND WEDNESDAY. LOW BECOMES STACKED AND LARGELY CUTOFF OVER SOUTH SOUTH CENTRAL NORTH DAKOTA OR NORTH CENTRAL SOUTH DAKOTA WEDNESDAY. THIS WILL LEAD TO A PROLONGED PERIOD OF RAIN AND SOME SNOW THROUGH WEDNESDAY NIGHT. STILL EXPECT SOME AREAS ACROSS WEST CENTRAL NORTH DAKOTA COULD SEE A COUPLE INCHES OF MOISTURE. .LONG TERM...THURSDAY THROUGH MONDAY... THE UPPER LEVEL LOW THAT WILL AFFECT THE WEATHER IN THE SHORT TERM WILL BE SLIDING SLOWLY EAST ON THURSDAY...BUT NOT FAST ENOUGH TO PREVENT PUTTING A CHANCE OF SHOWERS IN THE FORECAST DURING THE DAY. TEMPERATURES WILL BE BLOW NORMAL...CONSIDERING THE COOL TEMPERATURES ALOFT AND POTENTIAL FOR CLOUDS ACROSS THE AREA. AS THE UPPER LEVEL LOW SLIDES EAST...RIDGING WILL BEGIN DOMINATING THE UPPER LEVEL PATTERN BRINGING WARMER TEMPERATURES AND STABILIZING THE ATMOSPHERE. THE FLOW ALOFT BEGINS TO SPLIT BY THE END OF THE WEEK...BUT THE FORECAST AREA WILL REMAIN BETWEEN SYSTEMS...AND FOR NOW CHANCE FOR PRECIPITATION WILL BE LOW ENOUGH NOT TO MENTION. TEMPERATURES WILL WARM TO ABOVE NORMAL BY THE END OF THE FORECAST PERIOD. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM CDT /6 AM MDT/ TO 7 PM CDT /6 PM MDT/ TUESDAY FOR NDZ001-NDZ002-NDZ009-NDZ010-NDZ017-NDZ018-NDZ031- NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044. WINTER STORM WATCH FROM TUESDAY EVENING THROUGH WEDNESDAY EVENING FOR NDZ001-NDZ002-NDZ009-NDZ010-NDZ017-NDZ018-NDZ031- NDZ032-NDZ033-NDZ040-NDZ041-NDZ043-NDZ044. && JF/TSW
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 324 PM CDT MON APR 17 2006 NDZ001-002-009-010-017-018-031>033-040-041-043-044-182030- DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-MCKENZIE-DUNN-GOLDEN VALLEY- BILLINGS-STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- 324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NORTH NORTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A WIND ADVISORY IS IN EFFECT TUESDAY...AND A WINTER STORM WATCH IS IN EFFECT FOR TUESDAY NIGHT AND WEDNESDAY. RAIN WILL DEVELOP TONIGHT...BECOME MIXED WITH SNOW TUESDAY MORNING...THEN CHANGE TO SNOW TUESDAY AFTERNOON. THE SNOW WILL CONTINUE THROUGH TUESDAY NIGHT AND INTO WEDNESDAY. SNOW ACCUMULATIONS COULD REACH 5 INCHES OR MORE IN SOME AREAS. IN ADDITION TO THE SNOW...STRONG NORTH TO NORTHWEST WINDS WILL DEVELOP ON TUESDAY AND CONTINUE THROUGH WEDNESDAY. THE COMBINATION OF STRONG WINDS AND SNOW COULD CAUSE HAZARDOUS CONDITIONS. TRAVELERS SHOULD BE PREPARED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ003>005-011>013-019>023-025-034>037-042-045>048-050-051-182030- RENVILLE-BOTTINEAU-ROLETTE-WARD-MCHENRY-PIERCE-MERCER-OLIVER- MCLEAN-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 324 PM CDT MON APR 17 2006 /224 PM MDT MON APR 17 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NORTH DAKOTA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The Bismarck radar (KBIS), 207 km away, was scanning. The volume nearest the first event began at 22:46 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Dakota in 2006Every state in 2006This day in weather historyWarnings in North Dakota, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5503905.